Discussions that mention norco

Anxiety board


I no longer suffer from anxiety or if I do it's now manageble. I was on heavy doses of xanax (8 to 12MG/day) for about 14 months then I stoped them cold turkey and have been able to manage my anxiety even if it means keeping a barf bag in my vehicle in case I get a flareup which hasn't happend in a very very long time now.

Shortly after I quit the xanax I went in for some pain problems that I had/have and was given Norco, and took that much to my relief. But at month 4 I contracted a bacterial ear infection that had half of my face all swollen out and the most intense pain I've ever experienced, so the doctor doubled the dosage of the Norco until the infection subsided which took almost 4 weeks.

Once the infection was gone I reduced the pain pills back down to the normal doses and found them totally ineffective and had to continue taking them at the same doses that I was with the infection (4 10mg in the AM, and then 4mg more every 4 hours)

I soon snapped inside and decided that I didnt want to follow this path for my life so I stopped taking the norco last sunday. It's now been 8 days. I didnt have any severe withdrawls from doing so, other than the 2nd night when I was vomiting for what seemed like every 10 minutes and if it wasn't coming out the front it was coming out the back. The vomiting subsided the next day but the loose bm (as my doctor puts it) continued.....

5 days later and only about 5 hours sleep amongst those 5 days and I was a complete wreck, couldnt think straight, couldnt eat, basically could barely function enough to get to the bathroom. My doctor soon realized that it was no a withdrawl that I was going through but rather a bacterial intestinal infection so he prescribed me antibiotics for it.

He left for the weekend and I suffered through another 2 days of hell with no sleep, no energy, no appetite etc.

Last night I was about at my whits ends and was ready to go to hospital and see if they could just put me into a deep sleep or a induced coma or something like that for a day or two because I really felt/feel as if Im cracking up, but I held strong and made it through the night.

I called my doctor this morning and explained the situation (legs flailing around at night, and my mind moving at a zillion miles a minute - NO SLEEP)

I explained to him that I did not want to go back onto xanax since I havnt had to take any of them in over 11 months now and he agreed with me.

The solution he says was to prescribe me ativan.

The only thing I know about ativan is that it is a benzopine which is what xanax is.

He only gave me a prescription at my request for no more than 1 weeks worth and if I don't return to normal in a week then we will have to reconsult and see what else we can try.

With my long winded history out of the way now, I'd like to know how to make these Ativans actually work.

With xanax I just melted them under my tongue and within 10 to 15 minutes my attacks would go away and I'd be ready to go off to bed.

Today is supposed to be my first treatment with the ativan. the prescription says, 1 every 6 hours for muscle spasms (flailing legs). The pharmacist said that this should work to calm my legs down and allow my mind to relax, so......

1 pill a couple hours ago and Nada! Notin! Waited another hour and took another one. Waited anohter hour and still nothing. No drowsiness, no settling of the legs, nothing.

When I was taking xanax I took them under the tongue for fast relief and so I did the same with the ativan, perhaps thats even less efective than taking them with a glass of water. I really don't know.

aLL I DO know is that I really want to dose off for the next 8 to 15 hours so that I can get my life back to moving again and feel like I've always felt.

What do I do at this point. Xanax is not an option, and I dont know about Ativan other than all of the side effects that I've read up on it.

I know weigh over 280lbs and usually drugs have to be increased to be effective for my body weight and Im wondering the same about ativan.

The ativan Im taking now are 2MG pills and I've now had 4mg in the past several hours with seemingly no effect. Perhaps disolving it under my tongue was not the right way to go.

Please help me to get some sleep before I jump off my nut.
I didnt tell the doctor until I had stopped taking the xanax and only a week after taking the last xanax did I tell him.

My doctor has two methods of stopping people from taking medications like xanax, vicodin, norco etc..... Cold Turkey and tapering off. My body does not work with the tapering effect. I have tried that in the past but I dont have the willpower to taper myself off of them, however I have no problem flusing whats left of something down the toilet and going through a couple days of hell while my system rebalances itself.


I've been off of the xanax for over 11 months now, so theres no way in hades that anohter little white xanax pill is going to cross my lips.

I stopped taking the xanax because I didnt like the dosage that I was having to take, and by reducing it several mg per day I found that my anxiety attacks would return full force. So the only option was to stay on the xanax for the time being. Eventhually however I finally decided in my own mind to just stop them all together since I could see that it might not be long before the dose might have had to go up higher. I found that I was quite relaxed and still efficient in my real life work. I work from home so the only problem with xanax and myself would be having to drive an motorcar, so for almost 14 months I refused to drive my car and took taxies everywhere until last Jan when I had to make a 300 mile round trip to pick up a puppy that was given to me for a christmas present. As I pulled into the breeders drive way a car came along and slammed into the back side of my car, totaling my vehicle. It was then 3 weeks later that I came to the decision that I would rather vomit when necessary than to have another experience that could hurt other people and I quit them cold turkey.

I dont have ANY withdrawls from the xanax as it's been so long ago now. So there is no need to reingest any xanax for myself.

I went through minor withdrawls last week for cold turkey stopping my Norco pain medication but it only lasted several days. At the same time I came down with a bacterial intestinal infection which only complicated matters. The pain is now gone out of my stomach since taking the antibiotics, but all I really want is some sleep without any xanax.

Im not opposed to taking these ativans for a week to try to get some proper sleep right now, heck hit me over the head with a 2x4 and make me sleep that way for 10 or 12 hours would be fine a well I think.

It's just that my body feels exhausted, I go to lay down on the bed, then start flailing around my lefts and turning over and over and over again and then my mind starts racing until I have to get out of bed and try to lie down on the sofa in the lounge. Sometimes this affords me 10 to 20 minutes of sleep, and other times I just lay there listening to the house creak and groan.

Really I just want some sleep without xanax because I've been off of them for far too many months now to go back to using them again.

So......

Can anyone tell me which makes the ativan more effective "swallow them whole" or "under the tongue" and how long should it take beore my legs calm down and my mind starts to feel tired enough to go laydown for the night. How long before I want to go get some sleep for 8+ hours should I take it?

Should I put it under the toungue (will them work with my body quicker to let my legs relax and put my mind at peace) or should I swallow one whole.

If I do manage to get to sleep for 2 hours from one of these, but then wake up again, should I be taking anohter one even if it means having to take another pill every 2 hours just to try to get a full 8 hours.

Are ativan less effective under the toungue in the amount of time that they stay within the body, or is it the same regardless of swallowing them or tonguing them.

It's often hard to describe why a doctor does what he does for a patient on a forum like this, but he's actually a doctor that works with very high people in the US Goverment and has served very very VERY high people in our government. It's not like he's a quack intern shoving pills and injections at everyone that he sees.

I give him my symptoms, and he offers me solutions that should work, and then lets me make the final decission on which route we are going to follow for the time being to see if it will be effective for me. Hes' far from a quack, and your probably only getting that from my writing since Im sure dont have the energy to go into full details and have only tried to write enough in hopes that someone here can suggest what I can do at the moment with what I have at hand (a bottle of ativan) supposedly to be taken at 2mg/6 hours

Thanks for the response.